Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Took plan b after unprotected sex. Missing period. How to continue birth control schedule?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11702 Questions
I've been on XXXXXXX for one month and had unprotected intercourse on the first day of my placebo week. He pulled out yet I still took Plan B the next day. I've continued my placebo week and still have not bled. Do I continue on XXXXXXX Even if I haven't gotten my period ? I know plan b can postpone it yet I've also heard XXXXXXX isn't effective till 2nd or 3rd month of use. Confused on how to continue my bc schedule.
Posted Fri, 19 Apr 2013 in Women's Health
Answered by Dr. Rakhi Tayal 5 hours later

Thanks for posting your query.

If you have not missed XXXXXXX for even a single day then you need not worry. The delay in your periods could be related to the plan B you took or due to post pill amenorrhea.

You can continue taking XXXXXXX after the placebo week finishes even if there is no bleeding. Please do not worry. You will get a bleeding after the next pack.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Took plan b after unprotected sex. Missing period. How to continue birth control schedule? 33 minutes later
Thank you did help. So even though it was my first month on XXXXXXX it was still an effective birt control ?
Answered by Dr. Rakhi Tayal 23 hours later
Thanks for writing again. XXXXXXX is almost 95% effective even in the first month of use. Also, you took plan B for double protection. So, you need not worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor